Alert archive / Kansas / Flash Flood Warnings in 2008
Flash Flood Warning 6, NWS Kansas City, MO
NWS Kansas City, MO issued this flash flood warning at Jun 2, 2008, 12:02 PM CDT for Bates County, Cass County, Missouri; 4 counties in Kansas. It was in force for 6 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2008, 12:02 PM CDT (17:02 UTC)
- Expired
- Jun 2, 2008, 6:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Kansas City, MO
- Area
- Storm-based polygon
- Flood severity
- None
Counties Johnson County, KS, Leavenworth County, KS, Linn County, KS, Miami County, KS, Bates County, MO, Cass County, MO
The radar
The Pleasant Hill radar (KEAX), 50 km from the middle of the area, began a volume at 16:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 12:10 PM CDT | FLASH FLOOD | 7 S Tonganoxie, KS | KANSAS STATE HIGHWAY 24/40 IS CLOSED 7 MILES SOUTH OF TONGANOXIE, KANSAS, JUST NORTH OF THE LEAVENWORTH/DOUGLASS COUNTY LINE |
| Jun 2, 12:36 PM CDT | HEAVY RAIN 2 | 8 Sw Olathe, KS | TWO INCHES OF RAIN FELL IN 40 MINS STARTING AT JUST BEFORE NOON. |
| Jun 2, 12:39 PM CDT | HEAVY RAIN 2.72 | 4 E Lawrence, KS | |
| Jun 2, 2:13 PM CDT | HEAVY RAIN 0 | W Freeman, MO | CASS COUNTY MISSOURI SHERIFF REPORTS WATER ON THE ROAD ON 2 HIGHWAY WEST OF FREEMAN, MISSOURI |
| Jun 2, 2:22 PM CDT | FLOOD | Rockville, MO | B HIGHWAY NORTH OF THE RAILROAD TRACKS HAS MINOR FLOODING. |
| Jun 2, 2:38 PM CDT | FLASH FLOOD | 4 W Gardner, KS | JOHNSON COUNTY KANSAS SHERIFF OFFICE REPORTS THAT 159TH STREET FROM EVENING STAR ROAD WEST TO THE DOUGLAS COUNTY LINE WAS CLOSED AT 215 PM CDT DUE TO FLASH FLOODING. |
| Jun 2, 2:49 PM CDT | FLOOD | 1 E La Cygne, KS | MIAMI COUNTY SO REPORTS WATER ON THE ROAD ON 152 HIGHWAY EAST OF LA CYGNE, KANSAS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 8 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 5.0 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 46 J/kg
- Mixed-layer CIN
- -410 J/kg
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 186 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS53 KEAX 021706
FFWEAX
KSC091-103-107-121-MOC013-037-022300-
/O.NEW.KEAX.FF.W.0006.080602T1702Z-080602T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1202 PM CDT MON JUN 2 2008
THE NATIONAL WEATHER SERVICE IN PLEASANT HILL HAS ISSUED A
* FLASH FLOOD WARNING FOR...
BATES COUNTY IN WEST CENTRAL MISSOURI
JOHNSON COUNTY IN EAST CENTRAL KANSAS
LINN COUNTY IN EAST CENTRAL KANSAS
MIAMI COUNTY IN EAST CENTRAL KANSAS
SOUTHERN LEAVENWORTH COUNTY IN NORTHEAST KANSAS
SOUTHWESTERN CASS COUNTY IN WEST CENTRAL MISSOURI
* UNTIL 600 PM CDT
* AT 1201 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
SLOW MOVING THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE
WARNED AREA. RAINFALL RATES ASSOCIATED WITH THE HEAVIEST DOWNPOURS
WILL EXCEED 1 TO 2 INCHES PER HOUR. WHILE HEAVY RAINFALL HAS NOT
YET AFFECTED THE ENTIRE WARNED AREA...A COMPLEX OF VERY HEAVY
RAINFALL WILL TRACK SOUTHEAST...AFFECTING WESTERN PORTIONS OF THE
KANSAS CITY METRO AREA...ALONG WITH PORTIONS OF EAST CENTRAL
KANSAS AND WEST CENTRAL MISSOURI. THESE STORMS HAVE HAD A HISTORY
OF PRODUCING LOCALIZED RAINFALL AMOUNTS APPROACHING THREE INCHES.
LOW WATER CROSSINGS...POOR DRAINAGE...AND OTHER LOW LYING AREAS
WILL BE THE MOST LIKELY LOCATIONS TO EXPERIENCE FLOODING.
* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
ADRIAN...BUTLER...DE SOTO...EDGERTON...GARDNER...HARRISONVILLE...LA
CYGNE...LENEXA...LOUISBURG...MOUND CITY...OLATHE...OSAWATOMIE...
PAOLA...PECULIAR AND PLEASANTON.
FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR
IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES...
DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM...
EVEN A SMALL ONE...ON FOOT OR IN A VEHICLE.
LAT...LON 3804 9507 3897 9505 3898 9517 3914 9517
3912 9491 3899 9491 3897 9462 3884 9462
3848 9408 3806 9407 3806 9462 3803 9462
$$
SAW3 follow-up statements
000
WGUS73 KEAX 021824
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
121 PM CDT MON JUN 2 2008
KSC091-103-107-121-MOC013-037-022300-
/O.CON.KEAX.FF.W.0006.000000T0000Z-080602T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
121 PM CDT MON JUN 2 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN...MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN LEAVENWORTH COUNTY IN
NORTHEAST KANSAS...AND SOUTHWESTERN CASS AND BATES COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 600 PM CDT...
AT 101 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THUNDERSTORMS WITH VERY HEAVY RAINFALL ACROSS THE WARNED AREA. THE
HEAVIEST RAINFALL HAS SHIFTED TO THE SOUTH OF THE KANSAS CITY METRO
AREA...AFFECTING MAINLY CASS AND BATES COUNTY. RAINFALL RATES WITH
THESE STORMS MAY APPROACH OR EXCEED TWO INCHES PER HOUR. RUNOFF FROM
CURRENT...AND EARLIER RAINFALL WILL CONTINUE TO PRODUCE FLOODING OF
SMALL CREEKS AND LOW WATER CROSSINGS...ALONG WITH POOR
DRAINAGE...AND OTHER LOW LYING AREAS
SLOW MOVING THUNDERSTORMS ARE PRODUCING VERY HEAVY RAINFALL IN THE
WARNED AREA. RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH
FLOODING TO OCCUR. SOME LOCATIONS THAT WILL EXPERIENCE FLOODING
INCLUDE...ADRIAN...BUTLER...DE SOTO...EDGERTON...GARDNER...
HARRISONVILLE...LA CYGNE...LENEXA...LOUISBURG...MOUND CITY...
OLATHE...OSAWATOMIE...PAOLA...PECULIAR AND PLEASANTON.
HIGH WATER ACROSS SOUTHERN LEAVENWORTH COUNTY HAS CAUSED THE CLOSURE
OF HIGHWAY 40 TO THE SOUTH OF TONGANOXIE. IN ADDITION...LAW
ENFORCEMENT OFFICIALS HAVE REPORTED SEVERAL ROAD CLOSURES ACROSS
LINN COUNTY. IN ADDITION...OTHER ROADWAYS ARE LIKELY BEING AFFECTED
BY HIGH WATER...ESPECIALLY ACROSS FAR WESTERN JOHNSON COUNTY WHERE
OVER TWO AND A HALF INCHES OF RAIN HAS BEEN OBSERVED.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
LAT...LON 3804 9507 3897 9505 3898 9517 3914 9517
3912 9491 3899 9491 3897 9462 3884 9462
3848 9408 3806 9407 3806 9462 3803 9462
$$
SAW000
WGUS73 KEAX 022006
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
305 PM CDT MON JUN 2 2008
KSC091-103-107-121-MOC013-037-022300-
/O.CON.KEAX.FF.W.0006.000000T0000Z-080602T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
305 PM CDT MON JUN 2 2008
...FLASH FLOOD WARNING REMAINS IN EFFECT FOR LINN...MIAMI AND JOHNSON
COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN LEAVENWORTH COUNTY IN
NORTHEAST KANSAS...AND SOUTHWESTERN CASS AND BATES COUNTIES IN WEST
CENTRAL MISSOURI UNTIL 600 PM CDT...
AT 300 PM CDT...THUNDERSTORMS HAD PUSHED SOUTHEAST OF THE WARNED
AREA. EARLIER HEAVY RAINFALL TOTALS WERE BETWEEN 1 AND 3 INCHES.
RUNOFF FROM THIS RAINFALL WILL CONTINUE TO PRODUCE FLOODING OF SMALL
CREEKS AND OTHER FLOOD PRONE AREAS INTO THE EVENING HOURS. SEVERAL
ROADS ACROSS THE WARNED AREA ARE COVERED WITH WATER. KNOWN ROAD
CLOSURES INCLUDE HIGHWAY 40 SOUTH OF TONGANOXIE IN LEAVENWORTH
COUNTY...AND 159TH STREET TO THE WEST OF EVENING STAR ROAD IN
JOHNSON COUNTY.
MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO
CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE
ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON
FOOT OR IN A VEHICLE.
LAT...LON 3804 9507 3897 9505 3898 9517 3914 9517
3912 9491 3899 9491 3897 9462 3884 9462
3848 9408 3806 9407 3806 9462 3803 9462
$$
SAW000
WGUS73 KEAX 022259
FFSEAX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
553 PM CDT MON JUN 2 2008
KSC091-103-107-121-MOC013-037-022308-
/O.EXP.KEAX.FF.W.0006.000000T0000Z-080602T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEAVENWORTH KS-JOHNSON KS-MIAMI KS-LINN KS-BATES MO-CASS MO-
553 PM CDT MON JUN 2 2008
...THE FLASH FLOOD WARNING THAT WAS IN EFFECT FOR LINN...MIAMI AND
JOHNSON COUNTIES IN EAST CENTRAL KANSAS...AND SOUTHERN LEAVENWORTH
COUNTY IN NORTHEAST KANSAS...AND SOUTHWESTERN CASS AND BATES COUNTIES
IN WEST CENTRAL MISSOURI WILL BE ALLOWED TO EXPIRE AT 600 PM CDT...
EXCESS RUNOFF FROM HEAVY RAIN HAS ENDED OVER MUCH OF THE WARNED
AREA. STREAMS AND CREEKS IN THE WARNED AREA HAVE RECEDED OR WERE
BEGINNING TO RECEDE...ENDING THE FLOOD THREAT FOR MOST OF THE AREA.
THE JOHNSON COUNTY KANSAS SHERIFF DOES REPORT 215TH BETWEEN
EVENINGSTAR AND EDGERTON ROADS IS CLOSED DUE TO HIGH WATER. AN AREA
FLOOD WARNING WILL BE ISSUED UNTIL THAT FLOODING SUBSIDES.
IF FLOODING HAS BEEN OBSERVED...PLEASE REPORT IT TO YOUR LOCAL LAW
ENFORCEMENT AGENCY.
LAT...LON 3804 9507 3897 9505 3898 9517 3914 9517
3912 9491 3899 9491 3897 9462 3884 9462
3848 9408 3806 9407 3806 9462 3803 9462
$$
PCWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 2, 10:41 AM CDT, 1 hour 21 minutes earlier.
Area forecast discussion, Jun 2, 10:41 AM CDT, 1 hour 21 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1041 AM CDT MON JUN 2 2008 .UPDATE... ...MESOSCALE DISCUSSION... HP SUPERCELLS CONTINUE TO TRACK SEWD ALONG ELEVATED INSTABILITY BOUNDARY...ALTHOUGH THE NUMBER OF STORMS HAS DECREASED DUE TO MERGERS OVER THE PAST HOUR. TWO LEAD CELLS TRACKING ACROSS LINN COUNTY KS WILL CONTINUE TO PRODUCE SIGNIFICANT HAIL OF AT LEAST GOLF BALL SIZE AS THEY TRACK TOWARD EXTREME SOUTHWEST BATES COUNTIES AND INTO THE SGF CWA. BOTH OF THESE STORMS CONTINUE TO SHOW CLASSIC RADAR SIGNATURES WITH VERY LARGE THREE-BODY SCATTER SPIKES...PROLIFIC DEEP REFLECTIVITY CORES AND IMPRESSIVE MID-LEVEL ROTATION/STORM TOP DIVERGENCE. GIVEN THAT STORMS HAVE YET TO FULLY INGEST ANY SURFACE BASED INSTABILITY (ALTHOUGH PROBABLY GETTING CLOSE)...DO NOT EXPECT ANY TORNADO THREAT IN THE IMMEDIATE NEAR TERM. THIS IS CONFIRMED BY THE LACK OF VELOCITY SIGNATURES IN THE LOWEST FEW THOUSANDS FEET ON WSR-88D. MEANWHILE...TEXTBOOK HP SUPERCELL MERGER EVOLUTION ONGOING NEAR TOPEKA AND THE TRANSITION TO A PARTICULAR DAMAGING SMALL SCALE BOW ECHO APPEARS TO BE ONGOING. ATTENDANT VERY LARGE HAIL THREAT WILL ALSO CONTINUE WITH THIS ACTIVITY...BUT COULD SEE WIND GUSTS IN EXCESS OF HURRICANE FORCE AS THIS SMALL SCALE EVENT BEGINS TO DEVELOP A REAR INFLOW AND FEEDS OFF INCREASING DOWNSTREAM BUOYANCY. THIS ACTIVITY WILL TRACK ACROSS THE FAR SOUTHERN KC METRO INCLUDING SOUTHERN LEAVENWORTH AND MUCH OF JOHNSON COUNTY OVER THE NEXT HOUR AND A HALF. BOOKBINDER ...PREVIOUS MESOSCALE DISCUSSION... RECENT RADAR TRENDS SHOW A RAPID UPSWING IN CONVECTION ACROSS EASTERN KANSAS WITH AN ARCING LINE OF ELEVATED SUPERCELLS TRACKING ALONG THE NORTHERN EDGE OF THE GREAT PLAINS CAP. THIS MESOSCALE CONVECTIVE COMPLEX IS BEING FED BY A MODEST 30 KNOT LOW LEVEL JET...AND DEEP LAYER SHEAR REMAINS MORE THAN SUPPORTIVE OF SUPERCELLS. 12Z KTOP SOUNDING SHOWED NEAR DRY ADIABATIC LAPSE RATES IN THE 750-500MB LAYER COINCIDING WITH THE HAIL GROWTH REGION. THUS...THE PRIMARY THREAT WITH THIS ACTIVITY WILL REMAIN LARGE AND DESTRUCTIVE HAIL...WITH THE CAPABILITY FOR STONES LARGER THAN BASEBALL SIZE. IN ADDITION...AS THE INFLOW AIRMASS TO THE SOUTH OF THIS ACTIVITY CONTINUES TO DESTABILIZE QUICKLY DUE TO STRONG INSOLATION AND INFLUX OF NEAR 70F DEWPOINTS...THIS ACTIVITY MAY BECOME ROOTED IN THE BOUNDARY LAYER OVER THE NEXT COUPLE OF HOURS /IF NOT SOONER/. GIVEN THE IMPRESSIVE LOW LEVEL SHEAR AVAILABLE...THIS MAY RESULT IN AN ADDITIONAL DAMAGING WIND AND ISOLATED TORNADO THREAT. STORM MOTION WILL BE LARGELY DICTATED BY THE NATURE OF THE STORMS...AS WELL AS ANY MODIFICATION OF THE INSTABILITY GRADIENT. SUPERCELLS WILL TEND TO TRACK TOWARD THE SOUTHEAST...WITH NON-ROTATING STORMS AND LEFT SPLITS GENERALLY OFFERING AN EAST OR EAST-NORTHEAST MOTION. PRIMARY THREAT AREA /GENERALLY AFTER 16Z/ WILL BE FOCUSED ALONG THE SOUTHERN END OF THE KC METRO AND POINTS SOUTHWARD. IN ADDITION TO THE VARIOUS AFOREMENTIONED SEVERE WEATHER THREATS...TRAINING HP SUPERCELLS ALONG THERE CURRENT TRACK COULD EASILY PRODUCE 2-4 INCHES OF RAIN IN VERY SHORT ORDER RESULTING IN FLASH FLOODING. BOOKBINDER && .AVIATION... SCATTERED SHOWERS EXPECTED AT THE TAF SITES THIS MORNING. INSTABILITY AND FORCING MAXIMIZED BY LATE MORNING AND EARLY AFTERNOON...SO HAVE INCLUDED TEMPO GROUP FOR SCATTERED THUNDERSTORMS. OTHERWISE VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. && .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
Hazardous weather outlook, Jun 2, 5:58 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 558 AM CDT MON JUN 2 2008 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-031100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER- PUTNAM-SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY- RAY-CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD- CASS-JOHNSON MO-PETTIS-COOPER-BATES-HENRY- 558 AM CDT MON JUN 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TODAY AND TONIGHT AN AREA OF THUNDERSTORMS ONGOING OVER PORTIONS OF NORTHERN KANSAS AND SOUTH CENTRAL NEBRASKA WILL PUSH INTO NORTHEASTERN KANSAS AND NORTHERN MISSOURI BY MID MORNING. SMALL HAIL...GUSTY WINDS AND LOCALIZED HEAVY RAIN MAY BE POSSIBLE WITH THIS ACTIVITY. AN ADDITIONAL CHANCE FOR SCATTERED STRONG TO POSSIBLY SEVERE THUNDERSTORMS WILL PERSIST THROUGHOUT THE LATE MORNING AND AFTERNOON HOURS OVER MUCH OF THE OUTLOOK AREA...AND THROUGH MONDAY NIGHT ACROSS MAINLY NORTHERN MISSOURI. ALTHOUGH THE PRIMARY THREATS ARE LARGE HAIL AND DAMAGING WINDS MONDAY AFTERNOON AND MONDAY NIGHT...AN ISOLATED TORNADO CANNOT BE RULED OUT DURING THE AFTERNOON AND EVENING HOURS. LOCALLY HEAVY RAINFALL MAY BE POSSIBLE ACROSS PORTIONS OF NORTHERN MISSOURI OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY AN ACTIVE WEATHER PATTERN WILL CONTINUE FOR MUCH OF THE UPCOMING WEEK...WITH THUNDERSTORM CHANCES NEARLY EVERY DAY. THERE WILL BE A SLIGHT CHANCE OF SEVERE WEATHER LATE TUESDAY AFTERNOON AND EVENING ACROSS PORTIONS OF NORTH CENTRAL MISSOURI AS A STALLED BOUNDARY REMAINS IN THE AREA. HOWEVER...UNCERTAINTY REMAINS AS TO THE LOCATION OF THIS BOUNDARY AND WHETHER A LARGE LAYER OF WARM AIR ALOFT CAN SUPPRESS THIS POSSIBLE THUNDERSTORM DEVELOPMENT. THUNDERSTORMS WILL ALSO BE POSSIBLE LATE WEDNESDAY NIGHT THROUGH FRIDAY MORNING ACROSS THE REGION...WITH AN INCREASED POTENTIAL FOR SEVERE WEATHER THURSDAY NIGHT. UNCERTAINTY STILL REMAINS AS TO THE EXACT LOCATIONS AND TIMING OF SEVERE WEATHER...THEREFORE EMERGENCY MANAGERS AND ALL OTHER INTERESTED PARTIES ARE URGED TO CONTINUE TO MONITOR FOR THE LATEST FORECAST UPDATES. GIVEN THE POTENTIAL FOR REPEATED EPISODES OF THUNDERSTORMS WITH HEAVY RAINFALL THIS WEEK...FLOODING OF RIVERS AND STREAMS MAY BECOME A CONCERN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED LATER THIS MORNING ACROSS THE ENTIRE OUTLOOK AREA...AND THROUGH THE OVERNIGHT HOURS IN NORTHERN MISSOURI. DUX
In the hours before
Local storm report, Jun 2, 11:20 AM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1120 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1118 AM HAIL MOUND CITY 40.14N 95.23W
06/02/2008 E1.75 INCH HOLT MO EMERGENCY MNGR
LINN COUNTY KS EMERGENCY MANAGER REPORTED GOLF BALL SIZE
HAIL 2 MILES NORTH OF STATE HIGHWAY 31
&&
MSINGERLocal storm report, Jun 2, 11:31 AM CDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1131 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM HAIL 2 S PRESCOTT 38.03N 94.70W
06/02/2008 E0.75 INCH LINN KS PUBLIC
&&
21Local storm report, Jun 2, 11:32 AM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1132 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1112 AM HAIL 2 W MOUND CITY KS 38.14N 94.86W
06/02/2008 E1.00 INCH LINN KS LAW ENFORCEMENT
GOLF BALL SIZE HAIL REPORTED BY LINN COUNTY SHERIFF 2
MILES WEST OF MOUND CITY, KANSAS
1118 AM HAIL MOUND CITY KS 38.14N 94.82W
06/02/2008 E1.75 INCH LINN KS EMERGENCY MNGR
LINN COUNTY KS EMERGENCY MANAGER REPORTED GOLF BALL SIZE
HAIL 2 MILES NORTH OF STATE HIGHWAY 31
&&
MSINGERLocal storm report, Jun 2, 11:36 AM CDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1136 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 AM HAIL 2 S PRESCOTT 38.03N 94.70W
06/02/2008 E1.75 INCH LINN KS PUBLIC
&&
21Local storm report, Jun 2, 11:47 AM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1147 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1125 AM HAIL MOUND CITY KS 38.14N 94.82W
06/02/2008 E1.00 INCH LINN KS LAW ENFORCEMENT
QUARTER SIZE HAIL REPORTED BY LINN COUNTY SHERIFF IN
MOUND CITY, KS.
&&
MSINGERLocal storm report, Jun 2, 11:49 AM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
1149 AM CDT MON JUN 02 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM HAIL 3 W CENTERVILLE KS 38.22N 95.07W
06/02/2008 M1.00 INCH LINN KS CO-OP OBSERVER
NICKEL AND QUARTER SIZE HAIL LASTED A COUPLE OF MINUTES.
&&
KBRONISThe office that day
Everything else NWS Kansas City, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 8:38 PM CDT | River Flood Warning | EAX | Cooper, Howard | 25 hr |
| Jun 2, 9:54 AM CDT | Flash Flood Watch | EAX | Bates, Cass | 6 hr |
| Jun 2, 11:16 AM CDT | Severe Thunderstorm Warning | EAX | Bates | 44 min |
| Jun 2, 12:00 PM CDT | Severe Thunderstorm Warning | EAX | Bates | 45 min |
| Jun 2, 12:36 PM CDT | Wind Advisory | EAX | Bates, Cass, Clay, Jackson, Platte | 20 min |
| Jun 2, 12:42 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Cass | 48 min |
| Jun 2, 12:56 PM CDT | High Wind Warning | EAX | Bates, Cass, Clay, Jackson | 3 hr |
| Jun 2, 1:21 PM CDT | Severe Thunderstorm Warning | EAX | Bates, Henry | 39 min |
| Jun 2, 10:31 AM CDT | Severe Thunderstorm Warning | EAX | Linn | 44 min |
| Jun 2, 11:13 AM CDT | Severe Thunderstorm Warning | EAX | Linn, Miami | 47 min |
| Jun 2, 11:29 AM CDT | Severe Thunderstorm Warning | EAX | Johnson, Leavenworth, Wyandotte | 46 min |
| Jun 2, 12:07 PM CDT | Severe Thunderstorm Warning | EAX | Johnson, Linn, Miami | 53 min |
| Jun 2, 6:05 PM CDT | Areal Flood Warning | EAX | Johnson, Miami | 3 hr |
Nearby
Flash Flood Warnings in Kansas, 2008Flash Flood Warnings in Missouri, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.